Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 50, NWS Wichita, KS

April 23, 2008Labette County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 23, 2008, 5:40 PM CDT for Labette County, Neosho County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2008, 5:40 PM CDT (22:40 UTC)
Expired
Apr 23, 2008, 6:25 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Labette County, KS, Neosho County, KS

The radar

The Tulsa radar (KINX), 139 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 232240
SVRICT
KSC099-133-232345-
/O.NEW.KICT.SV.W.0050.080423T2240Z-080423T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  EASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.

* UNTIL 645 PM CDT.

* AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM
  WAS LOCATED NEAR PARSONS...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ERIE...GALESBURG...LABETTE...PARSONS...ST. PAUL...SOUTH MOUND.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3720 9507 3730 9544 3772 9526 3753 9507
TIME...MOT...LOC 2240Z 208DEG 20KT 3731 9524

$$
3 follow-up statements
000 
WWUS53 KICT 232259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT WED APR 23 2008

KSC099-133-232345-
/O.CON.KICT.SV.W.0050.000000T0000Z-080423T2345Z/
NEOSHO KS-LABETTE KS-
559 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LABETTE AND EASTERN NEOSHO COUNTIES UNTIL 645 PM CDT...

AT 557 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THIS STORM WAS LOCATED 7 MILES EAST OF SOUTH MOUND...OR 10 MILES
NORTHEAST OF PARSONS...MOVING NORTHEAST AT 23 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
NEOSHO AND NORTHERN LABETTE COUNTIES.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3720 9507 3730 9544 3772 9526 3753 9507
TIME...MOT...LOC 2259Z 208DEG 20KT 3742 9510

$$

ES
000 
WWUS53 KICT 232308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT WED APR 23 2008

KSC099-232318-
/O.CAN.KICT.SV.W.0050.000000T0000Z-080423T2345Z/
LABETTE KS-
608 PM CDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LABETTE COUNTY HAS
BEEN CANCELLED...

AT 606 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3738 9534 3772 9526 3753 9507 3739 9508
TIME...MOT...LOC 2308Z 200DEG 32KT 3750 9510

$$

KSC133-232345-
/O.CON.KICT.SV.W.0050.000000T0000Z-080423T2345Z/
NEOSHO KS-
608 PM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN NEOSHO
COUNTY UNTIL 645 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
ST. PAUL...OR 13 MILES NORTHEAST OF PARSONS...MOVING NORTH AT 37 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
NEOSHO COUNTY...INCLUDING THE TOWN OF ST. PAUL.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3738 9534 3772 9526 3753 9507 3739 9508
TIME...MOT...LOC 2308Z 200DEG 32KT 3750 9510

$$

LAWSON
000 
WWUS53 KICT 232325
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT WED APR 23 2008

KSC133-232335-
/O.CAN.KICT.SV.W.0050.000000T0000Z-080423T2345Z/
NEOSHO KS-
625 PM CDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEOSHO COUNTY HAS BEEN
CANCELLED...

AT 623 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3738 9534 3772 9526 3753 9507 3739 9508
TIME...MOT...LOC 2325Z 200DEG 32KT 3764 9503

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:42 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 23, 3:42 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED APR 23 2008

.DISCUSSION...

FORECAST TODAY INCLUDE HEAVY RAINFALL THIS EVENING/TONIGHT AND THEN
SEVERE THREAT ON THU.

TONIGHT:
CURRENT CONVECTION CONTINUES TO MOVE ACROSS MOST OF THE FORECAST
AREA AT THIS TIME...AS LEAD SHORTWAVE IN THE MID LAYERS MOVES ACROSS
THE AREA.  THIS SHORTWAVE AND LOTS OF LIFT THROUGH THE LAYER HAS
LEAD TO NUMEROUS SHRA/TSRA WITH A FEW MARGINAL SEVERE STORMS. SHORT
TERM MODELS SUGGEST THAT CONVECTION WILL CONTINUE INTO THE EVENING
HOURS AS LEAD SHORTWAVE MOVES TO THE NORTHEAST OF THE AREA...BUT
ANOTHER IMPULSE IN THE TX PANHANDLE LIFTS NORTHEAST INTO CEN OK AND
EVENTUALLY ACROSS SOUTHEAST KS OVERNIGHT. WITH HEAVY RAINFALL
ALREADY ACROSS THE AREA AND FLASH FLOOD GUIDANCE AROUND 2
INCHES...BELIEVE THAT A FLOOD WATCH IS WARRANTED FOR THE WHOLE
FORECAST AREA FOR THE OVERNIGHT HOURS.  COULD SEE THE CONVECTION
POSSIBLY SHIFTING A LITTLE FURTHER SOUTH AS THE OVERNIGHT
PROGRESSES....SO HEAVIEST RAINFALL COULD BE EAST OF THE TURNPIKE FOR
THE EARLY MORNING HOURS THU.

THU:
A RATHER INTERESTING SEVERE SETUP LOOKS TO BE DEVELOPING FOR LATE
THU AFTERNOON INTO THU EVENING FOR AREAS WEST OF INTERSTATE 135.
AIRMASS INITIALLY LOOKS CAPPED FOR A GOOD PORTION OF THE AREA UNTIL
THE LATE AFTERNOON AS WARM ALOFT KEEPS CONVECTION IN CHECK...SO WILL
TRIM BACK POPS FOR THE MORNING HOURS ACROSS SOUTH CENTRAL KS. BUT
AFTERNOON HEATING WILL HELP DESTABILIZE THIS AREA AHEAD A DRY LINE
EXPECTED TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA. DEEP
LAYER SHEAR OF 40-50 KTS AND FORECAST SBCAPES OF 3000-4000 J/KG
SUGGEST A SEVERE THREAT WITH ANY STORM THAT CAN GET GOING LATE IN
THE AFTERNOON INTO THE EVENING. DIRECTIONAL SHEAR AND FORECASTED
HODOGRAPHS ALSO SUGGEST THAT SOME SUPERCELLS COULD ALSO DEVELOP.
WILL ALSO HAVE TO KEEP AN EYE ON TORNADIC POTENTIAL AS WELL AS SOME
PARAMETERS COMING TOGETHER FOR A SMALL TORNADO THREAT.

FRI-SAT:
MAIN SHORTWAVE LOOKS TO LIFT NORTHEAST ACROSS THE AREA EARLY ON
FRI...WITH MAIN SURFACE TROUGH MAKING ITS WAY INTO SOUTHEASTERN KS
BEFORE THE AFTERNOON HOURS. WILL HAVE TO KEEP AN EYE ON FRONTAL
POSITION FOR FRI AFTERNOON...AS LOTS OF INSTABILITY WILL STILL BE
AROUND JUST AHEAD OF THE BOUNDARY FOR MORE THUNDERSTORM
DEVELOPMENT...BUT LOOKS LIKE SEVERE THREAT WILL MOVE EAST OF THE
AREA BY THE AFTERNOON.

THE REST OF THE AREA WILL SEE A RETURN TO SUNNY SKIES FOR FRI
AFTERNOON INTO SAT...AS SURFACE RIDGE BUILDS INTO THE AREA FROM THE
NORTH.

SAT NIGHT-SUN:
MODELS SEEM TO BE COMING TOGETHER ON HOW THE LAST PORTION OF SAT
INTO EARLY SUN WILL EVOLVE.  ECMWF IS COMING AROUND TO GFS SOLUTION
OF A PIECE OF ENERGY DROPPING SOUTHEAST OUT OF THE NORTHERN ROCKIES
INTO THE REGION FOR SAT NIGHT. THIS WILL PUSH A FRONTAL BOUNDARY
SOUTHEAST ACROSS THE REGION FOR SAT NIGHT.  FRONTOGENESIS ALONG THIS
BOUNDARY INCREASES AS IT MOVES SOUTHEAST ACROSS THE REGION. SO WILL
INCREASE POPS TO A SOLID CHANCE ACROSS SOUTHERN KS JUST AHEAD OF
THIS BOUNDARY.

PROGRESSIVE NATURE LOOKS TO MOVE THIS SYSTEM QUICKLY TO THE SOUTH
AND EAST OF THE AREA EARLY ON SUNDAY...SO PLAN ON ENDING POPS ACROSS
THE AREA DURING THE AFTERNOON HOURS.

REST OF THE EXTENDED:
THE SUN-TUE TIME FRAME LOOKS DRY ACROSS THE REGION AS NW UPPER FLOW
REMAINS IN CONTROL WITH UPPER RIDGE ACROSS THE ROCKIES. WITH THIS NW
FLOW...WILL SEE TEMPS A LITTLE BELOW NORMAL. WILL ALSO GO WITH LOW
POPS FOR WED AS FLOW STARTS TO FLATTEN OUT.

KETCHAM

.AVIATION...
18Z TAFS:
BIGGEST CONCERNS FOR THIS SET OF TAFS IS ONGOING AND FORECAST
THUNDERSTORM ACTIVITY. TIMING OF STORMS BRINGS ACTIVITY INTO HUT
AND ICT AROUND 19Z. THIS ACTIVITY SHOULD ALSO TEMPORARILY REDUCE
CIGS AND VISIBILITIES. MENTIONED VICINITY THUNDER FOR SLN AND RSL
AS CONFIDENCE IS NOT AS HIGH FOR THOSE SITES. ALSO TIMED ACTIVITY
TO AROUND 23Z FOR CNU. ATMOSPHERE IS EXPECTED TO RECHARGE LATE
THURSDAY MORNING SO ADDED SCATTERED CB DECK TO HUT/ICT.

CDB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  80  55  70 /  70  40  40  20
HUTCHINSON      60  78  52  69 /  70  40  40  20
NEWTON          60  79  55  68 /  70  40  40  20
ELDORADO        60  80  56  69 /  80  40  40  20
WINFIELD-KWLD   61  82  57  71 /  80  40  40  20
RUSSELL         60  79  47  66 /  70  50  50  10
GREAT BEND      60  82  49  68 /  70  40  40  10
SALINA          60  79  51  67 /  70  50  50  10
MCPHERSON       59  78  53  68 /  70  50  50  20
COFFEYVILLE     61  82  60  73 /  90  40  30  30
CHANUTE         60  81  60  71 /  80  40  30  30
IOLA            59  81  60  70 /  70  40  30  30
PARSONS-KPPF    60  81  60  71 /  80  40  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Apr 23, 5:05 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED APR 23 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
505 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE
AREA THIS EVENING AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE
MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE FROM EUREKA TO SEDAN.
THE MAIN THREATS WITH ANY STORM THIS EVENING WILL BE DIME SIZED HAIL
AND 50 MPH WINDS.

THE RENEWED CONVECTION OVERNIGHT COULD ALSO LEAD TO FLOODING OF LOW
LYING AREAS AND CREEKS AND STREAMS. THE PROLONGED DURATION OF THE
THUNDERSTORMS COULD ALSO LEAD TO RAPID RISES OF MAINSTREAM RIVERS.
SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA THURSDAY AFTERNOON AND THURSDAY NIGHT. THE SEVERE WEATHER
THREAT WILL BE HIGHLY CONTINGENT ON WHETHER THUNDERSTORMS CAN
DEVELOP AS THE CAPPED ATMOSPHERE WEAKENS IN THE LATE AFTERNOON. ANY
THUNDERSTORM THAT CAN DEVELOP WILL RAPIDLY BECOME SEVERE WITH LARGE
HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS TO 60 MPH.  UPPER LEVEL
WIND PATTERNS ALSO SUGGEST THAT A FEW TORNADOES ARE ALSO POSSIBLE.
THE PRIMARY AREA OF CONCERN WILL INITIALLY BE WEST OF INTERSTATE
135...BUT THE THREAT WILL SPREAD ACROSS THE ENTIRE AREA DURING THE
EVENING HOURS.

ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS
ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT
EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THURSDAY
AFTERNOON INTO THURSDAY EVENING ACROSS THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Local storm report, Apr 23, 5:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLOOD            HILLSBORO               38.35N 97.20W
04/23/2008                   MARION             KS   LAW ENFORCEMENT

            190TH BETWEEN HILLSBORO AND MARION UNDERWAY IN PLACES.

&&

ELDER
Local storm report, Apr 23, 5:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             7 SSW CHANUTE           37.58N 95.51W
04/23/2008  E0.50 INCH       NEOSHO             KS   LAW ENFORCEMENT

&&

ELDER
Local storm report, Apr 23, 5:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             SW BUFFALO              37.71N 95.70W
04/23/2008  E0.50 INCH       WILSON             KS   TRAINED SPOTTER

            MARBLE SIZED HAIL

0528 PM     HAIL             2 SSE BUFFALO           37.68N 95.68W
04/23/2008  E0.50 INCH       WILSON             KS   TRAINED SPOTTER

            PEA TO MARBLE SIZED HAIL

&&

JMB
Local storm report, Apr 23, 5:32 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
532 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             1 N BUFFALO             37.72N 95.70W
04/23/2008  E0.75 INCH       WILSON             KS   TRAINED SPOTTER

            PEA TO PENNY SIDED HAIL 1 MILE NORTH OF BUFFALO

&&

JMB
Local storm report, Apr 23, 5:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
538 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     FLASH FLOOD      1 WNW PARSONS           37.34N 95.28W
04/23/2008                   LABETTE            KS   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL WITH HEAVY RAIN

&&

JMB
Local storm report, Apr 23, 5:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            WINFIELD                37.27N 96.97W
04/23/2008                   COWLEY             KS   PUBLIC

            HEAVY RAIN IN AND NEAR WINFIELD HAS CAUSED SOME LOCAL
            STREET FLOODING IN THE CITY OF WINFIELD.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:57 AM CDTSevere Thunderstorm WarningICTMarion26 min
Apr 23, 9:02 AM CDTSevere Thunderstorm WarningICTMarion58 min
Apr 23, 9:43 AM CDTSevere Thunderstorm WarningICTMarion62 min
Apr 23, 10:07 AM CDTAreal Flood WarningICTMarion5 hr
Apr 23, 10:26 AM CDTSevere Thunderstorm WarningICTMarion64 min
Apr 23, 10:45 AM CDTSevere Thunderstorm WarningICTChase60 min
Apr 23, 11:13 AM CDTFlash Flood WarningICTChase, Marion6 hr
Apr 23, 11:14 AM CDTSevere Thunderstorm WarningICTReno61 min
Apr 23, 11:41 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner44 min
Apr 23, 11:44 AM CDTSevere Thunderstorm WarningICTChase61 min
Apr 23, 12:15 PM CDTSevere Thunderstorm WarningICTKingman, Reno27 min
Apr 23, 12:24 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Apr 23, 12:54 PM CDTAreal Flood WarningICTKingman, Reno4 hr
Apr 23, 1:28 PM CDTSevere Thunderstorm WarningICTButler, Chase40 min
Apr 23, 1:43 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick41 min
Apr 23, 1:45 PM CDTAreal Flood WarningICTChase6 hr
Apr 23, 1:52 PM CDTSevere Thunderstorm WarningICTMarion30 min
Apr 23, 2:06 PM CDTAreal Flood WarningICTButler5 hr
Apr 23, 3:07 PM CDTAreal Flood WarningICTGreenwood4 hr
Apr 23, 3:52 PM CDTFlood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more13 hr
Apr 23, 4:05 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, Rice, Russell115 min
Apr 23, 4:27 PM CDTAreal Flood WarningICTWoodson6 hr
Apr 23, 5:13 PM CDTFlash Flood WarningICTChase, Marion3 hr
Apr 23, 5:20 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson55 min
Apr 23, 5:37 PM CDTAreal Flood WarningICTCowley2 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.